Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 147, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 2, 2016, 10:39 AM CDT for Coryell County, Texas. It took effect at Jun 2, 2016, 12:55 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2016, 10:39 AM CDT (15:39 UTC)
- In effect from
- Jun 2, 2016, 12:55 PM CDT
- Expired
- Jun 3, 2016, 3:42 PM CDT
- In force
- 27 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowhouse Creek near Pidcoke (PICT2). The gauge peaked at 26.39 ft at Jun 2, 2016, 11:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 35 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08101000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 2, 7:04 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 7:04 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 704 AM CDT THU JUN 2 2016 .DISCUSSION... The approach of an upper level low and a weak front have created bouts with showers and a plethora of cloud layers across North and Central Texas. It seemed that ceilings were holding out in the MVFR category for the entire shift, until in the past half hour when sites in the Metroplex suddenly began reporting IFR. So we will indicate IFR cigs during the morning hours with improvement back to MVFR by mid day. Meanwhile, the weak winds along the front have already begun to back to a more northeasterly direction, and should become due north this evening with speeds remaining well below 10 KT. Thunderstorms will become more likely this afternoon as the upper low encroaches on Central TX during peak heating hours. Storms should decrease in coverage late this evening, though isolated activity will continue overnight. 30 && .AVIATION... /ISSUED 1215 AM CDT THU JUN 2 2016/ /06Z TAFs/ Convection is slowly increasing in areal coverage across the region tonight and expect slow moving isolated to scattered showers and storms to continue through the night. Will carry VCSH through the night but an isolated thunderstorm or two could impact any of the TAF sites overnight. In addition, MVFR and IFR cigs will return and persist through most of the valid TAF period. An upper level low will slowly move east across the western portions of the state tonight and Thursday. This will help to increase the lift across the region and increase rain chances on Thursday. There will likely be a break in the rain Thursday morning but widespread showers and thunderstorms are expected to spread across the region Thursday afternoon and persist through the end of the valid TAF period. Will carry SHRA VCTS after 17-18Z tomorrow as this large area of rain persists. There may be brief breaks but high-res guidance suggests a nearly continuous feed of rain during this time. One inhibiting factor may be a convective complex moving across South and Southeast Texas interfering with the moisture influx into the region. In association with the upper level trough, a surface low will move into the region also aiding the lift for convection. The low will turn the surface winds to the northeast and possibly north during the day tomorrow. Winds will remain below 10 kts. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 67 78 68 85 / 70 70 60 50 50 Waco 79 66 78 65 82 / 80 70 60 50 50 Paris 77 66 76 67 80 / 70 80 70 50 50 Denton 78 65 76 65 84 / 70 70 60 40 40 McKinney 78 66 77 66 82 / 70 70 70 50 40 Dallas 80 68 78 68 84 / 70 70 60 50 50 Terrell 79 67 77 67 82 / 70 80 70 50 50 Corsicana 78 68 77 68 81 / 80 80 70 50 60 Temple 77 66 77 65 81 / 80 70 60 50 60 Mineral Wells 78 65 76 65 83 / 70 60 60 40 40 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through this evening for TXZ091>094-100>104- 115>120-129>134-141>145-156-157. Flash Flood Watch through Friday afternoon for TXZ095-105>107- 121>123-135-146>148-158>162-174-175. &&
Hazardous weather outlook, Jun 2, 4:31 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 431 AM CDT THU JUN 2 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 431 AM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS NORTH AND CENTRAL TEXAS...DUE TO A SLOW MOVING FRONT AND AN UPPER LEVEL LOW PRESSURE SYSTEM. A FEW STORMS WILL BE STRONG WITH SMALL HAIL AND GUSTY WINDS...BUT HEAVY RAIN AND POSSIBLE FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCES OF SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH EARLY SUNDAY. STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.
In the hours before
Local storm report, Jun 2, 8:50 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
850 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLASH FLOOD TEMPLE 31.10N 97.35W
06/02/2016 BELL TX EMERGENCY MNGR
BELL CO OEM REPORTED A FEW WATER RESCUES WERE ONGOING
ACROSS PORTIONS OF THE CITY OF TEMPLE.Local storm report, Jun 2, 10:37 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM FLASH FLOOD 2 SW HAMILTON 31.68N 98.14W
06/02/2016 HAMILTON TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLASH FLOODING ALONG PECAN
CREEK SW OF HAMILTON. IN ADDITION---FLOODING
WAS REPORTED ALONG FM 221 AND 218. FLOODING ALONG HIGHWAY
84 NEAR EVANT WAS ALSO REPORTED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:30 PM CDT | Areal Flood Advisory | FWD | Hood | 2 hr |
| Jun 1, 7:34 PM CDT | Areal Flood Advisory | FWD | Bell, Falls | 116 min |
| Jun 1, 8:14 PM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 1, 8:25 PM CDT | Special Weather Statement | FWD | Hill | 65 min |
| Jun 1, 8:31 PM CDT | River Flood Warning | FWD | Denton | 4 days |
| Jun 1, 8:32 PM CDT | Special Weather Statement | FWD | Hood | 58 min |
| Jun 1, 9:39 PM CDT | Special Weather Statement | FWD | Johnson | 51 min |
| Jun 1, 10:12 PM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 1, 10:35 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 1, 11:09 PM CDT | Flash Flood Warning | FWD | Montague | 111 min |
| Jun 2, 12:51 AM CDT | Flash Flood Warning | FWD | Montague | 6 hr |
| Jun 2, 1:11 AM CDT | Areal Flood Warning | FWD | Hood | 9 hr |
| Jun 2, 1:36 AM CDT | Flash Flood Warning | FWD | Jack, Young | 4 hr |
| Jun 2, 2:40 AM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jun 2, 3:51 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 6 hr |
| Jun 2, 4:16 AM CDT | River Flood Warning | FWD | Leon, Robertson | 7 days |
| Jun 2, 5:56 AM CDT | Areal Flood Warning | FWD | Jack, Young | 6 hr |
| Jun 2, 6:18 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 4 hr |
| Jun 2, 6:45 AM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Jun 2, 7:18 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Jun 2, 7:31 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 4 hr |
| Jun 2, 8:42 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Jun 2, 8:47 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 9:26 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 4 hr |
| Jun 2, 9:43 AM CDT | Areal Flood Advisory | FWD | Comanche, Mills | 3 hr |
| Jun 2, 9:50 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton | 5 hr |
| Jun 2, 10:03 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jun 2, 10:10 AM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Jun 2, 10:15 AM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 10:24 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 3 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 9 days |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Limestone | 52 hr |
| Jun 2, 10:52 AM CDT | Areal Flood Advisory | FWD | Erath, Somervell | 3 hr |
| Jun 2, 11:18 AM CDT | Flash Flood Warning | FWD | Erath, Hood, Somervell | 6 hr |
| Jun 2, 11:37 AM CDT | Areal Flood Advisory | FWD | Freestone, Navarro | 3 hr |
| Jun 2, 11:40 AM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 12:35 PM CDT | Flash Flood Warning | FWD | Johnson | 11 hr |
| Jun 2, 1:00 PM CDT | Flash Flood Warning | FWD | Eastland | 6 hr |
| Jun 2, 1:14 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, Navarro | 3 hr |
| Jun 2, 1:47 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 2, 1:52 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 6 hr |
| Jun 2, 1:58 PM CDT | River Flood Warning | FWD | Somervell | 24 hr |
| Jun 2, 1:59 PM CDT | Areal Flood Advisory | FWD | Denton | 4 hr |
| Jun 2, 2:39 PM CDT | Flash Flood Warning | FWD | Dallas | 6 hr |
| Jun 2, 2:42 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 2, 2:48 PM CDT | Areal Flood Warning | FWD | Comanche, Hamilton | 3 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Bosque | 25 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Comanche | 47 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jun 2, 3:06 PM CDT | River Flood Warning | FWD | Stephens | 42 hr |
| Jun 2, 3:11 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Wise | 40 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Collin | 49 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Denton | 22 hr |
| Jun 2, 3:32 PM CDT | Areal Flood Advisory | FWD | Parker, Wise | 3 hr |
| Jun 2, 3:32 PM CDT | River Flood Warning | FWD | Hunt | 49 hr |
| Jun 2, 3:50 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 2, 4:25 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
| Jun 2, 5:17 PM CDT | Flash Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 5:37 PM CDT | Areal Flood Warning | FWD | Erath, Somervell | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.